Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 29, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 28, 2006, 2:01 PM CDT for Butler County, Kentucky. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 2:01 PM CDT (19:01 UTC)
- Expired
- May 28, 2006, 3:30 PM CDT
- In force
- 89 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Butler County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 281901 FFWLMK KYC031-282030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 201 PM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 330 PM CDT * AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN LIKELY PRODUCING FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE THUNDERSTORM WAS MOVING VERY LITTLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGAR GROVE...SOUTH HILL...QUALITY AND DUNBAR ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3707 8690 3701 8668 3714 8662 3723 8683 $$ SCHOLZ
1 follow-up statement
000 WGUS73 KLMK 282019 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 419 PM EDT SUN MAY 28 2006 KYC031-282030- BUTLER KY- 319 PM CDT SUN MAY 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHWESTERN BUTLER COUNTY... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS CAUSING VERY HEAVY RAIN OVER SOUTHERN BUTLER COUNTY HAD DECREASED. THE RAIN HAD DECREASED IN INTENSITY AND THE THREAT OF FLASH FLOODING IS DECREASING ACROSS THE SOUTHERN HALF OF BUTLER COUNTY. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 330 PM CDT. LAT...LON 3707 8690 3701 8668 3714 8662 3723 8683 $$ SCHOLZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:30 PM CDT, 31 minutes earlier.
Area forecast discussion, May 28, 1:30 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 28 2006 .SHORT TERM (TONIGHT AND MEMORIAL DAY)... SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL KENTUCKY WILL RAPIDLY DIMINISH BY LATE AFTERNOON AS SOLAR HEATING DIMINISHES. EXPECT CLEARING SKIES THIS EVENING AND A POSSIBILITY OF SOME PATCHY GROUND FOG REDEVELOPING ACROSS OUR SOUTHERN COUNTIES BY EARLY TOMORROW A STRONG RIDGE WILL REMAIN CENTERED THROUGH MEMORIAL DAY BASICALLY JUST EAST OF KENTUCKY. JET STREAM ENERGY EJECTING FROM THE WESTERN TROUGH WILL HELP MOVE SURFACE LOW PRESSURE NORTH ALONG THE WESTERN SIDE OF THIS RIDGE TOWARDS THE DAKOTAS BY EARLY TOMORROW. HOWEVER...ENERGY WILL NOT PUSH EAST INTO THE UPPER MIDWEST UNTIL TUESDAY. ACROSS THE LOWER OHIO VALLEY...VERY LIGHT WINDS WILL CONTINUE THROUGH TOMORROW. LIKE THIS AFTERNOON...AMPLE HEATING AND MOISTURE WILL HELP TO DESTABILIZE THE ATMOSPHERE TOMORROW AFTERNOON. A LACK OF ANY UPPER AIR FORCING WILL PRECLUDE ANY ORGANIZED CONVECTION AND SO EXPECT A REPEAT OF SLOW MOVING...DISORGANIZED SCATTERED PULSE TYPE STORMS THE WILL DEVELOP DURING THE AFTERNOON HOURS. ISOLATED AREAS AGAIN COULD SEE BRIEF INTENSE RAINFALL. TEMPERATURES MONDAY WILL STAY SIMILAR TO SUNDAYS HIGHS. AFTERNOON HIGHS WILL RANGE FROM 8 TO 12 DEGREES ABOVE SEASONAL NORMS. JSD .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... OVERALL PATTERN STILL SEEMS TO BE EVOLVING INTO A MEAN RIDGE OVER THE WESTERN U.S. WITH A MEAN TROUGH OVER THE ERN U.S. ALTHOUGH THE LATEST DATA DOESNT INDICATE A CLOSED LOW TO OUR NORTHEAST AS WAS THE CASE YDA. THE MAIN FCST PROBLEM IS DEALING WITH TIMING OF JUST WHEN THE VERY WARM AND HUMID WEATHER SHIFTS TO A DRY AND MORE NORMAL TEMPERATURE CONFIGURATION LATER NEXT WEEK. LATEST HPC FCST TRENDS INDICATE FROPA ACROSS FA THURSDAY AFTERNOON AND NIGHT AND THAT LOOKS OK FOR THIS FCST...WHICH IS IN LINE WITH CURRENT TRENDS TOO. UNTIL THEN AND MOSTLY DIURNAL THREAT OF AFTERNOON AND EVE TSTMS ON TUE AND WED...WITH VERY WARM AND UNSTABLE AIR IN PLACE. WE WILL END THE PCPN THURS NIGHT AND THEN DRY WITH NEAR NORMAL HIGHS AND LOWS OVER NEXT WEEKEND. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 28, 10:30 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SUN MAY 28 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING WEST OF INTERSTATE 65. ANY STORMS THAT DO FORM COULD BE STRONG AND PRODUCE GUSTY WINDS. ANY STORMS THAT DO FORM WILL MOVE VERY SLOWLY...AND MAY PRODUCE HEAVY RAINS IN ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE MEMORIAL DAY THROUGH WEDNESDAY FOR THE ENTIRE OUTLOOK AREA...WITH GUSTY WINDS AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. A GREATER CHANCE OF THUNDERSTORM ACTIVITY WILL BE POSSIBLE ON THURSDAY AS A COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DENSE FOG EARLY THIS MORNING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL THE SPOTTER LINE...OR USE THE E-SPOTTER SYSTEM ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. JSD
In the hours before
Special weather statement, May 28, 1:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 222 PM EDT SUN MAY 28 2006 KYZ070-281845- LOGAN- 122 PM CDT SUN MAY 28 2006 ...STRONG...NEARLY STATIONARY STORM IN EAST CENTRAL LOGAN COUNTY... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF SCOTTSVILLE...OR 5 MILES EAST OF RUSSELVILLE OF BOWLING GREEN. THIS STORM WAS NEARLY STATIONARY. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:52 PM CDT | Flash Flood Warning | LMK | Logan | 38 min |
| May 28, 2:25 PM CDT | Flash Flood Warning | LMK | Logan | 3 hr |
| May 28, 3:16 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 29 min |
| May 28, 4:09 PM CDT | Flash Flood Warning | LMK | Monroe | 3 hr |
| May 28, 5:15 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 30 min |
| May 28, 5:46 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 44 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.